I am a 28 yr old female who is type 1 diabetic as well. Just recently, i was diagnosed with slow digestion which gave me bacterial overgrowth. I had extreme diarrhea everyday and sometimes vomiting for 7 weeks before i was prescribed Xifaxan. I immediately started feeling better after the first dose.
About two weeks after Xifaxan, i woke up with diarrhea again but just for a day. I was told to take Florastor, i am. After that i was constipated for 6 days until today that i have been going to the bathroom all day. First it was normal, now its diarrhea. Im pretty sure its from being constipated for so long and my slow digestion. I need to know what can i do to improve my digestion or what to take to make things better in the long run. I have probiotics from RenewLife called critical colon and idk if i should start taking it? Any advice is well appreciated. Thanks!
I was diagnosed with bacterial overgrowth and prescribed Xifaxan. First two days I was really sick and an on call doctor told me to stop it. Talked to my own doctor who encouraged me to try it again. I did finish the 10 days and felt somewhat better. I never had diarrhea issues. This was only a couple of weeks ago. I started feeling bad again and sent my doctor an E-mail and was told I could not take it again for 2-4 weeks. We had discussed me trying Align probiotic. I took one the other day and was sick the next day so didn't take another. I took one yesterday and have been horribly sick all day today with nausea feeling in my throat, upset stomach, bloating. I only have Omeprazole, Simethicone and Xanax here. Nothing has helped. Called the on call doctor and was told to try Pepto Bismol, which I have taken twice and am still sick! Also, the tissue of my mouth and throat does not feel right and is very dry and I hack up phlgym. My doctor told me that the medication has a 60% success rate. I don't like those odds. I also asked him how does he know if the medication worked and never did get an answer.
I wish I could give you some advice but I am finding that I am as sick or sicker than I was. I have done next to nothing but Kay Diwn the last 2 out of 3 days. Was going to go to the ER again but they don't do anything.
Makes you wonder if we have the right diagnosis!!
I called the pharmacist and he said the probiotic should not cause this but I have read it can cause gas and bloating and have read on the IBS boards that some people felt horrible. I am going to stop it and see if I feel any better
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.